Thursday, October 30, 2014
Tuesday, March 08, 2011 Jim, Community Member, asks

Q: My wife suffers from migraines but has found Excedrin Migraine to be very helpful.

However, recently she's been taking celebrex for arthritis, can she still take excedrin migraine? 

Answer This
Answers (1)
Teri Robert, Health Guide
3/13/11 1:04pm

Jim,

 

-:¦:-•:*'""*:•.-:¦:-•*Welcome to MyMigraineConnection!*•-:¦:-•:*'""*:•.-:¦:-

 

The Excedrin Migraine label says, "Ask a doctor or pharmacist before use if you are taking a prescription drug for arthritis." That would include Celebrex.

 

The prescribing information for Celebrex has a warning that taking aspirin while taking Celebrex can increase the risk of GI bleeding. Excedrin Migraine contains aspirin.

 

These issues must be taken into account as well as all other medications your wife may be taking, both prescription and over-the-counter, and all of her health issues. This question can really only be safely answered by her doctor.

 

Please, check this out with her doctor?

 

Welcome again,

Teri

Reply
Jim, Community Member
3/13/11 2:26pm

Thanks Teri for your comment.  We will check with her doctor.

 

Jim

Reply
Teri Robert, Health Guide
3/13/11 2:34pm

You're very welcome, Jim.

 

I take Celebrex for Arthritis. Becaus of that, my doctor doesn't want me to take anything with aspirin, ibuprofen, or any other NSAID beyond the baby apririn I take for my heart. But, your wife's doctor might feel differently.

 

Teri

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Jim, Community Member— Last Modified: 07/09/13, First Published: 03/08/11